Thank you for providing this opportunity to ask questions.
In many related posts, you sort of make the make the blanket statement “anti-depressants cause hair loss”.
Many manufacturers indicate 1-2% or even less risk of this occurring.
1. Do you feel that, perhaps anecdotally or in your practice, the incidences are actually higher?
2. Do you feel that men with AGA are even more prone to this side effect?
I would really like to start an AD treatment and I can accept the manufacturers stated risks, but considering how concerned I am about my AGA, your more experienced and specific opinion is very valuable to me.
On the contrary I generally make a blanket statement that genetics are responsible for hair loss in men. This is not common and as you said 1-2% is a reasonable informed guess based upon what has been published. I rarely see these issues in my practice, more so in emails and blogs. Actually do no not recall anyone I’ve seen at my practice complaining of hair loss from anti-depressant medications.
My standing “blanket statement” is that genes cause hair loss in men (androgenic alopecia – AGA is genetic). Drugs such as anti-depressants cause other well known side effects such as sexual dysfunction, decreased libido, etc more so than Propecia. Hair loss side effect from anti-depressants is likely what the manufacturers claim it to be.